Alabama, 2019

Tornadoes and Damaging Winds in Alabama, March 3, 2019

March 3, 2019 · NWS BMX · 10 events in 5 counties and zones

On the morning of Sunday March 3rd, 2019, an upper-level disturbance moved eastward from the Southern Plains into the southern Gulf Coast States. As favorable upper-level support and deep-layer forcing approached the lower Mississippi River Valley, a surface low pressure developed and moved northeastward into Central Alabama by late morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
23
Injuries
91
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

On the morning of Sunday March 3rd, 2019, an upper-level disturbance moved eastward from the Southern Plains into the southern Gulf Coast States. As favorable upper-level support and deep-layer forcing approached the lower Mississippi River Valley, a surface low pressure developed and moved northeastward into Central Alabama by late morning. Ahead of this surface low, a warm front initially along the Florida Panhandle moved northward allowing for the transport of warm, moist unstable air into southern and southeastern Central Alabama. This frontal boundary eventually became more stationary and stalled out north of the I-85 corridor as the strengthening surface low moved eastward. During this time, a large area of elevated thunderstorms affected portions northern Central Alabama while supercell thunderstorms initiated across the favorable warm sector. As these supercells intensified during the afternoon, parameters became favorable for tornadic thunderstorms in an area along and south of the I-85 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 3, 11:58 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 3, 11:58 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1158 AM CST Sun Mar 3 2019

.UPDATE...
AVIATION DISCUSSION.

&&

.SHORT TERM...

Surface low is positioned over east-central Mississippi presently
with more than sufficient wind shear present across our forecast
area with current peak in wind shear located over our western
counties and this zone extends further west into eastern Mississippi.

The availability of sufficient surface-based instability will be
the defining factor for severe weather threat today with primary
concerns around wind damage and isolated tornado potential.

A persistent thermal gradient continues to reside across Central
Alabama as has been over the past few days. Latest observations
indicate this boundary is positioned roughly from northern Pickens
County northeast to along the Jefferson/Walker County line and
further northeast to just northwest of Gadsden.

A coastal/marine front is working its way northward and this
boundary resides currently north of Mobile, AL to near Andalusia
in Covington County and extends northeast to near Eufaula. It is
this southern boundary that will be most critical for denoting
potential for higher-end severe potential as the higher-quality
instability will reside near and south of this boundary as it
lifts northward ahead of a surface low that will slide east-
northeast across the northern half of the state today. Vortex-SE
special sounding at 15Z in Mobile shows the airmass rapidly
destabilizing above the surface over the past few hours near the
Gulf Coast. This airmass will be advected northward over the next
few hours into our southern counties.

Thunderstorms are already present in ongoing convection at
Tuscaloosa and points west/northwest. There will be a risk of
gusty winds and hail north of the coastal/marine front while the
concern for higher-end wind damage and tornado potential will
reside near and south of that boundary. This system may accelerate
eastward and could move through the area a bit faster than
forecast. While that would end the severe risk earlier in time it
would likely contribute to an even higher potential for damaging
straight-line winds.

05

Previous short-term discussion:Today and tonight.

The first band of showers have developed over northern Mississippi
and northwest Alabama in area of increasing upper level
frontogenesis. A stationary cold was located from near Jackson, MS,
extending northeast along the I-20 corridor to near Birmingham. A
tightening baroclinic zone will develop along this front today with
temperatures holding in the 40s north of the front and rising into
the upper 60s to lower 70s south of the front. A surface low will
track northeast across Central Alabama along the front this
afternoon. The surface low will be the primary influence in the
production of severe and tornado development across south Alabama.
Very warm and moist air along the Gulf Coast will push northward in
response to increasing low level pressure gradient east of the
surface low. Surface based CAPE will likely reach 1200-1500 J/Kg
this afternoon along and south of the I-85 corridor. 0-3 Energy-
Helicity Index values are forecast to reach 4-5 by most of the hi-
res models within this same corridor. Values above 2 are associated
with significant tornadoes. SPC also has the area along the I-85
corridor highlighted for the possibility of strong tornadoes (EF2 or
higher). The threat period for the tornadoes will likely be in the
12 Noon to 4 pm time frame. With the surface low track expected to
be south of I-20, shifted the northern edges of the marginal/slight
risk areas farther southward. No changes made to the enhanced risk
area. The severe threat should end by 7 pm as most of the models
show the cold front across Pike and Barbour counties by 6 pm.

Strong cold air advection north of the cold front will cause
temperatures to fall into the 30s and 40s north of I-85 this
evening. North winds 10-20 mph will make it feel much colder.
Despite clouds lingering overnight, models have come in a little
colder with sub-freezing temperatures across the northwest counties.

58/rose

.LONG TERM...
Monday through Thursday.

A significant cool down is anticipated behind the active weather on
Sunday. A strong Canadian high pressure & northerly surface winds
will advect cold/dry air into much of the eastern & southeastern
CONUS to begin the upcoming work week. This will feature an
associated strong mid/upper-level trough across much of the eastern
CONUS where H5 height anomalies approach -40 decameters near the
Great Lakes & Northeast. As a result, a period of cold & below-
average temperatures will affect Central Alabama. Sub-freezing
overnight lows are expected Mon/Tue/Wed nights with likely impacts
to outside vegetation. Now would be the time to make preparations to
protect anything vulnerable to these cold temperatures. Tuesday
night will be the coldest area-wide with upper 10s north & upper 20s
south. Would expect airmass modification & warming by Thursday as
the height anomaly moves off the Northeast Coast & the surface high
positions to our east. This will veer winds more southerly & favor
warmer afternoon highs into the 50s/60s.

A couple of interesting mentions for this period: Some indications
of light precipitation across the southern half of the forecast area
Monday night as a passing shortwave rotates through the longwave
trough. Have kept PoPs <15% at this time since moisture will be
lacking & dry air aloft may evaporate/sublimate these hydrometeors.
Forecast soundings indicate wet bulb temperatures near the freezing
line, so some sleet pellets may mix in & reach the ground as well.
Regardless, there would be no impacts from this. Another interesting
notion is the aforementioned negative height anomaly to our
northeast. This suggests the relatively flat, zonal pattern across
the CONUS will become more amplified by late-week & into the
extended period.

Friday through Sunday.

With high pressure now off to our east, warming temperatures &
height rises should begin to take place across the area. With this
transition, rain chances are back on the increase as the wave ejects
into the Plains & moves eastward. As mentioned before, there are
synoptic indications of a more active pattern with more significant
passing Rossby Waves across the CONUS. Impactful storm systems would
result though we're far too out to provide specific details. Best
expectations at this time indicate another wet/unsettled/stormy
period as we approach the weekend. Given some decent consistency
with guidance tonight have certainly maintained rain chances in the
forecast with thunderstorms mentioned as well. Will continue to
watch this into the coming days as well as monitor changes to the
evolving upper-level pattern this upcoming week.

40/Sizemore

&&

.AVIATION...
18Z TAF Discussion.

A storm system will move through Central Alabama this afternoon and
early evening. This will cause several rounds of moderate to heavy
rainfall and thunderstorms at all terminals. Severe thunderstorms
are possible at MGM and TOI. Expect a mix of MVFR and IFR cigs at
most terminals, with further reductions in flight categories due to
brief periods of heavy rainfall/reduced vis. Wind direction at TCL
and BHM has already become northwesterly, on the back side of a
surface low crossing the area. Expect east to southeast winds at
EET, ANB, and ASN to become northwesterly by 21Z, and by 04/00Z at
MGM and TOI. Wind speeds will increase, with gusts up to 25kts due
to a tightened pressure gradient at all sites. Wind speeds within
thunderstorms could be stronger, especially at MGM and TOI.

This system will move through rather quickly, with rain ending from
northwest to southeast by early evening. MVFR cigs will remain
overnight and with northwesterly winds gusting up to 20-22kts.

14

&&

.FIRE WEATHER...

Increasing rain chances will continue throughout the day as a
significant storm system moves across Central Alabama today. Rain
will spread into the far northwest before sunrise, with showers
and thunderstorms possible throughout the afternoon and early
evening. Rainfall totals of 1-2" are expected. A significantly
colder and dryer airmass will work in behind a cold front into the
overnight period. Rain chances will subsequently be limited
through mid-week with below average temperatures expected. There
are no fire weather concerns expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     54  32  43  24  43 / 100  20   0  10   0
Anniston    60  34  47  25  45 / 100  20   0  10   0
Birmingham  55  33  45  24  45 / 100  10   0  10   0
Tuscaloosa  57  34  46  26  47 / 100  10   0  10   0
Calera      60  34  46  26  46 / 100  20   0  10   0
Auburn      68  37  50  30  49 /  90  40   0  10   0
Montgomery  73  40  52  31  52 /  90  30   0  10   0
Troy        73  40  53  33  51 / 100  50   0  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 3, 3:38 AM CST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
338 AM CST Sun Mar 3 2019

ALZ011>015-017>050-041245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
338 AM CST Sun Mar 3 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe storms with the potential for damaging winds, tornadoes, and
large hail will be possible today from 10 AM to 7 PM, for locations
south of a line from Anniston to Hoover to Tuscaloosa. However, the
best chance for severe storms appears to be along and south of
Interstate 85 where the possibility of significant tornadoes also
exists. Periods of heavy rainfall later this morning and afternoon
may also present a threat of flash flooding.

Minor to moderate flooding will continue on several Central Alabama
rivers. Please check the latest river flood products for specific
information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Temperatures on Monday night and Tuesday morning are expected to
drop into the 20s north of I-85 which could result in significant
damage to budding and blooming plants and trees. A more widespread
freeze is expected on Tuesday night and Wednesday morning with
temperatures ranging from upper 10s in the north to the upper 20s in
the south. Another freeze is possible Wednesday night and Thursday
morning with temperatures ranging from the mid 20s in the North to
the lower 30s in the South.

Minor to moderate flooding will continue on several Central
Alabama rivers. Please check the latest river flood products for
specific information.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will likely be
needed today.

The radar

The Birmingham radar (KBMX), 78 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

8 tornado, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Autauga

When
March 3, 1:15 PM CST
Where
Autauga County, 3.62 mi NW of Autaugaville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.470, -86.710

Several trees uprooted along County Road 45.

Thunderstorm Wind, Autauga

When
March 3, 1:16 PM CST
Where
Autauga County, 3.27 mi SSE of Independence
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.490, -86.690

Several trees uprooted along County Road 19 north of the city of Autaugaville.

Tornado, Autauga

When
March 3, 1:19 PM CST to 1:20 PM CST
Where
Autauga County, 2.41 mi NE of Mulberry to 3.02 mi NE of Mulberry
Rating
EF0
Path length
0.62 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
32.471, -86.747

National Weather Service meteorologists surveyed damage in southwest Autauga County and determined that it was consistent with an EF0 tornado, with maximum sustained winds near 75 mph. A brief tornado touched down just to the west of County Road 33 northwest of Autaugaville. It traveled northeast paralleling County Road 33 for a short distance before lifting. Only tree damage was observed along the path with several trees uprooted and some large limbs broken.

Tornado, Macon

When
March 3, 2:00 PM CST to 2:03 PM CST
Where
Macon County, 2.2 mi WNW of Society Hill to 2.04 mi NNE of Society Hill
Rating
EF1
Path length
2.75 mi
Path width
758 yd
Continued into
Lee, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
32.447, -85.482

National Weather Service meteorologists surveyed damage in far northeast Macon County and determined that it was consistent with an EF1 tornado, with maximum sustained winds near 88 mph.

The tornado touched down near Rogers Road just north of U.S. Highway 80. Numerous pine trees were uprooted as the tornado tracked northeast and crossed Callaway Baker Road, Highway 33 and Highway 43. The tornado began to strengthen as it moved east of Highway 43 and uprooted more pine trees before crossing into Lee County near Lee Road 812.

Tornado, Lee

When
March 3, 2:03 PM CST to 2:29 PM CST
Where
Lee County, 5.1 mi W of Bupree to 0.53 mi NW of Stonewall
Rating
EF4
Path length
23.55 mi
Path width
1,600 yd
Continued into
Muscogee, Ga (FFC)
Deaths
23 direct, 0 indirect
Injuries
90 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
32.457, -85.436

National Weather Service meteorologists surveyed damage in far southern Lee County and determined that it was consistent with an EF4 tornado, with maximum sustained winds near 170 mph.

This track is a continuation of a track that began in Macon County. The tornado crossed into Lee County near Lee Road 812 and tracked northeast to County Road 29 where it removed the roof and collapsed several cinder block walls of a church. The tornado continued to intensify as it approached County Road 11, where it peeled sheet metal off of the porch of a home and ripped some sheet metal off of two outdoor storage sheds and continued to uproot numerous pine trees. Debris from structures and their contents were strewn along a tree line to the east of their original location and some evidence of weak ground rowing was observed along the surface tornado path.

The tornado reached its peak intensity just south of the intersection of Lee County Road 36 and Lee County Road 39, where it rolled a manufactured home and emptied its contents nearby on the northern side of the track. Additional damage toward the southern portion of the track included the complete destruction of a house with all debris tossed a short distance from the foundation. The tornado bent the frame of a car around the remnant of a large tree whose upper portion had broken off and totaled three vehicles by severe impacts into the bases of two remaining tree stubs. Farther east on the other side of a small lake, a well-anchored and constructed home was leveled with debris removed from the foundation and anchored bolt screws remaining intact. Toward the northern edge of the tornado, the destruction of two double-wide and a single-wide manufactured home was observed. This was the peak intensity of the tornado due to the combination of damage to the two houses along with extensive severe tree damage including trees snapped at their bases and large trees with expansive root systems uprooted along with some sporadic evidence of ground rowing.

The tornado began to decrease in intensity as it continued east roughly paralleling Lee County Road 39 where two manufactured homes were destroyed with most debris deposited away from the original location and both of the metal frames of the mobile homes could not be located. Another manufactured home was destroyed with its contents deposited in a swath from the site into the remains of a nearby tree line. A car was found in an overturned position against a hardy tree stripped of most limbs with a mattress from a bed wrapped around the mid portion of the tree. A badly mangled metal frame of a manufactured home and debris displaced nearby was all that remained of one residence. Nearby a tractor trailer rig was on its side and shoved around a sturdy tree while a nearby site-built home lost nearly all of its exterior walls with debris remaining on or near the home site. Severe tree destruction continued in this area with trees snapped at their bases and uprooted. To the north of Lee County Road 39, significant debris was deposited in a wooded area where the tornado performed significant timber damage and toppled at least one high-tension power line tower.

After demolishing two double-wide and a single-wide manufactured home the tornado tracked northeast and crossed Lee County Road 51 just north of the intersection with Lee County Road 39. A double-wide manufactured home was moved off of its base and the exterior walls collapsed on a family residence along with significant tree damage.|Some weakening occurred farther east as the tornado crossed Lee County Road 38 where it deposited a large amount of debris into a ragged forested area. The tornado crossed Lee County Road 100 and Lee County Road 166 where it caused damage to trees with some trunks snapped and some trees uprooted.

Tornado damage was observed along Lee County Road 165 and along portions of Lee County Road 40 and Lee County Road 2049. Exterior walls of a family residence were removed and a significant loss of roofing material from a house and a manufactured home were observed. The tornado flipped a manufactured home and deposited its contents nearby along with destroying the roof and walls of a single-wide manufactured home.

The tornado crossed Lee County Road 170 and County Road 175, and then Highway 169 with significant damage to timber along this path. The tornado crossed Lee County Road 245 and Lee County Road 179 with damage to the roof of a house near County Road 239 along with more timber damage. As it approached Smiths Station, the tornado crossed Fullers Lake where it rolled a manufactured home and caused some loss of roofing material to a house. Additional damage occurred along Lee County Road 294 and Lee County Road 298 where a professional building lost some of its roofing materials. Damage also occurred to siding and roofing at several small homes that were not well constructed. As the tornado crossed U.S. Highway 280 it caused some roof damage to a restaurant, damaged a billboard and collapsed a cellular service communications tower. The tornado moved across Lee County Road 318 where some roof damage to homes occurred along with significant timber damage. The tornado moved tracked towards the Chattahoochee River where it caused roof damage to some houses near the river and downed a metal high-tension power line tower. The tornado crossed the Chattahoochee River and continued into Georgia.

There were 23 fatalities and 90 injuries. The American Red Cross estimated 225 homes were destroyed, while another 133 homes sustained major damage.

Tornado, Macon

When
March 3, 2:27 PM CST to 2:46 PM CST
Where
Macon County, 4.45 mi ESE of Carver Court to 1.46 mi NE of Society Hill
Rating
EF2
Path length
19.16 mi
Path width
1,300 yd
Continued into
Lee, Al (BMX)
Reported by
NWS Storm Survey
Coordinates
32.346, -85.736

National Weather Service meteorologists surveyed damage in Macon County and determined that it was consistent with an EF2 tornado, with maximum sustained winds near 115 mph.

The tornado touched down near the Mount Andrew community, along County Road 67. The damage was relatively weak and confined to tree damage as the tornado roughly paralleled County Road 67. The tornado crossed County Road 45 and then turned towards the northeast. It strengthened as it approached US Highway 29. The most concentrated and highest damage occurred in this location. Several stands of trees were completely uprooted, with none left standing. Many thousands of trees were uprooted in and near this spot. The tornado then crossed County Road 10, Red Road, and County Road 71. Many hundreds of trees were uprooted along this part of the damage path. As the tornado moved across County Road 24, Fitzpatrick Road and County Road 91, numerous trees were uprooted, several homes suffered varying degrees of roof damage, a few outbuildings were destroyed, and a farm irrigation system was damaged. The tornado moved across US Highway 80 and Highway 43 before crossing into Lee County.

Tornado, Lee

When
March 3, 2:46 PM CST to 2:57 PM CST
Where
Lee County, 5.13 mi WNW of Marvyn to 1.51 mi WSW of Prince Xrd
Rating
EF1
Path length
9.91 mi
Path width
1,300 yd
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
32.447, -85.436

National Weather Service meteorologists surveyed damage in far southern Lee County and determined that it was consistent with an EF1 tornado, with maximum sustained winds near 105 mph.

This tornado was a continuation of the Macon County Tornado. The tornado entered Lee County about 1.2 miles north of Highway 80. It traveled northeast and crossed County Road 29, County Road 11, Cave Mill Road, and Alabama Highway 51. It continued northeast across County Road 166, County Road 165, and finally lifted near County Road 170. Numerous trees were snapped off and uprooted across southern Lee County. Many mobile homes and frame homes suffered varying degrees of roof damage. Two mobile homes were rolled over near the end of the damage path and one person was injured.

Tornado, Bullock

When
March 3, 3:15 PM CST to 3:16 PM CST
Where
Bullock County, 0.44 mi S of Boswell to 0.59 mi SE of Boswell
Rating
EF0
Path length
0.42 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
31.964, -85.780

National Weather Service meteorologists surveyed damage in far southern Bullock County and determined that it was consistent with an EF0 tornado, with maximum sustained winds near 65 mph.

A brief tornado touched down just west of County Road 27. It tracked east crossing County Road 27 and very briefly paralleled County Road 8 before lifting. Several trees were snapped or uprooted.

Tornado, Barbour

When
March 3, 3:45 PM CST to 3:55 PM CST
Where
Barbour County, 3.94 mi SSW of Batesville to 1.42 mi SSW of Lugo
Rating
EF2
Path length
6.68 mi
Path width
700 yd
Reported by
NWS Storm Survey
Coordinates
31.965, -85.339

National Weather Service meteorologists surveyed damage in Barbour County and determined that it was consistent with an EF2 tornado, with maximum sustained winds near 115 mph.

A tornado touched down near Mary C Smith Road, just north of County Road 79. The initial damage was limited to trees being snapped and uprooted. The tornado tracked eastward and crossed County Road 79 and Reverend Crawford Road. Once again, there were numerous trees snapped and uprooted in these areas. The most significant damage occurred just east of Reverend Crawford Road, where all trees in a large area were completely mowed down. Additionally, a large wooden double power pole was also knocked down. At this point, the tornado turned slightly to the right, eventually lifting just east of Lee Clayton Road. Hundreds of additional trees were snapped and uprooted.

Tornado, Barbour

When
March 3, 3:58 PM CST to 4:03 PM CST
Where
Barbour County, 1.39 mi W of Eufaula Weedon Arpt to 2.74 mi E of Eufaula Weedon Arpt
Rating
EF2
Path length
4.2 mi
Path width
600 yd
Continued into
Quitman, Ga (TAE)
Reported by
NWS Storm Survey
Coordinates
31.948, -85.154

National Weather Service meteorologists surveyed damage in Barbour County and determined that it was consistent with an EF2 tornado, with maximum sustained winds near 130 mph.

A tornado touched down about 4 miles north of the city of Eufaula, near the end of Hidden Acres Road. At this initial point, several trees were knocked down and a few outbuildings were damaged. The tornado tracked east and crossed County Road 97, snapping or uprooting numerous trees. A few mobile homes suffered damaged, and a few homes suffered some roof damage. The tornado then entered the Weedon Field Airport complex. This is where the most extensive damage occurred. Numerous trees around the complex were snapped and uprooted. One home suffered damage, several metal structure buildings were completely destroyed, and several airplanes were damaged or destroyed, and the Eufaula ASOS was destroyed. The tornado continued eastward and weakened slightly after crossing US Highway 431. The tornado damaged a few buildings and uprooted trees along Roseland Drive. The tornado then crossed the Chattahoochee River and into Georgia.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Lee2019-03-0359FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0368FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0369FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0363MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0362FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0365MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0363FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0338MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0386MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0359MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0359FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0310MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0353MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0341FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-036MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0322FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0322MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-039MaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-038FemaleMobile/Trailer HomeDirect
Tornado, Lee2019-03-0357FemalePermanent HomeDirect
Tornado, Lee2019-03-0389MalePermanent HomeDirect
Tornado, Lee2019-03-0353MalePermanent HomeDirect
Tornado, Lee2019-03-0383FemalePermanent HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2019Every state in 2019This day in weather historyThe tornado archive for Alabama, 2019Warnings in Alabama, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813622, 813621, 813620, 813639, 813640, 813627, 813629, 814841, 814845, 814846.